Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 15, NWS Melbourne, FL

March 10, 2017

NWS Melbourne, FL issued this small craft advisory at Mar 10, 2017, 4:38 AM EST. It took effect at Mar 10, 2017, 10:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2017, 4:38 AM EST (09:38 UTC)
In effect from
Mar 10, 2017, 10:00 PM EST
Expired
Mar 11, 2017, 4:00 PM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

856 
WHUS72 KMLB 100938
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
438 AM EST FRI MAR 10 2017

AMZ550-111200-
/O.NEW.KMLB.SC.Y.0015.170311T0300Z-170311T1200Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
438 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM EST SATURDAY. 

* WINDS...NORTH TO NORTHEAST WINDS INCREASING TO AROUND 20 KNOTS LATE
  THIS EVENING AND OVERNIGHT. 

* WAVES/SEAS...SEAS BUILDING TO 4 TO 6 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-111500-
/O.NEW.KMLB.SC.Y.0015.170311T0300Z-170312T0300Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
438 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SATURDAY. 

* WINDS...NORTH TO NORTHEAST WINDS INCREASING TO AROUND 20 KNOTS
  LATE THIS EVENING AND OVERNIGHT, BECOMING EAST TO NORTHEAST 15
  TO 20 KNOTS INTO SATURDAY. 

* WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET LATE TONIGHT INTO
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ572-111500-
/O.NEW.KMLB.SC.Y.0015.170311T0900Z-170312T0300Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
438 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST
SATURDAY. 

* WINDS...NORTH TO NORTHEAST WINDS INCREASING TO 15 TO 20 KNOTS
  LATE THIS EVENING AND OVERNIGHT, BECOMING EAST TO NORTHEAST INTO
  SATURDAY.

* WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET LATE TONIGHT INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ575-111500-
/O.NEW.KMLB.SC.Y.0016.170311T1500Z-170312T0300Z/
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
438 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY. 

* WINDS...NORTH TO NORTHEAST WINDS INCREASING TO 15 TO 20 KNOTS
  LATE TONIGHT INTO EARLY SATURDAY, BECOMING EAST TO NORTHEAST 
  INTO SATURDAY AFTERNOON.

* WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET BY LATE SATURDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
486 
WHUS72 KMLB 110852
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
352 AM EST SAT MAR 11 2017

AMZ575-111500-
/O.EXB.KMLB.SC.Y.0015.170311T0900Z-170311T1500Z/
/O.CAN.KMLB.SC.Y.0016.170311T1500Z-170312T0300Z/
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
352 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 20 KNOTS THIS MORNING,
  BECOMING EAST TO NORTHEAST 10 TO 15 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET EARLY THIS MORNING,
  DIMINISHING TO 4 TO 6 FEET IN THE AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ572-112100-
/O.EXT.KMLB.SC.Y.0015.170311T0900Z-170311T2100Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
352 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST WINDS AROUND 20 KNOTS EARLY THIS
  MORNING, BECOMING EAST TO NORTHEAST 15 TO 20 KNOTS LATE THIS 
  MORNING AND AFTERNOON. 

* WAVES/SEAS...SEAS 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-112100-
/O.EXT.KMLB.SC.Y.0015.000000T0000Z-170311T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
352 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST WINDS AROUND 20 KNOTS EARLY THIS
  MORNING, BECOMING EAST TO NORTHEAST 15 TO 20 KNOTS LATE THIS 
  MORNING AND AFTERNOON. 

* WAVES/SEAS...SEAS 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-111200-
/O.CON.KMLB.SC.Y.0015.000000T0000Z-170311T1200Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
352 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS...NORTH TO NORTHEAST WINDS AROUND 20 KNOTS THROUGH
  DAYBREAK, BECOMING NORTHEAST 15 TO 20 KNOTS. 

* WAVES/SEAS...SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
981 
WHUS72 KMLB 111146
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
646 AM EST SAT MAR 11 2017

AMZ550-111300-
/O.EXP.KMLB.SC.Y.0015.000000T0000Z-170311T1200Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
646 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION THIS MORNING FOR
NORTHEAST WINDS AROUND 15 KNOTS AND SEAS 4 TO 6 FEET.

$$

AMZ575-111500-
/O.CON.KMLB.SC.Y.0015.000000T0000Z-170311T1500Z/
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
646 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS THIS MORNING, BECOMING 
  EAST TO NORTHEAST 10 TO 15 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET EARLY THIS MORNING, 
  DIMINISHING TO 4 TO 6 FEET IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-112100-
/O.CON.KMLB.SC.Y.0015.000000T0000Z-170311T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
646 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS AROUND 15 TO 20 KNOTS, BECOMING EAST TO
  NORTHEAST THIS AFTERNOON. 

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 4:20 AM EST, 18 minutes earlier.

Area forecast discussion, Mar 10, 4:20 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
420 AM EST Fri Mar 10 2017

.DISCUSSION...

...Increasing rain chances Sunday through Monday...

...Turning dry and cooler from mid to late next week...

Today-Tonight...Another cold front over the southeast U.S. will
weaken as it moves into north Florida later in the afternoon, and
then continue southward across the region tonight. Winds will become
W/NW ahead of this boundary, but should remain weak enough for the
east coast sea breeze to develop toward mid to late afternoon from
the Cape southward. This offshore flow and delayed sea breeze will
allow highs to rise into the mid 80s over much of the area, even
near the coast. Daytona Beach's record high of 85 (last set in 2015)
may be in jeopardy.

Airmass remains relatively dry ahead of the front, with the models
hinting at maybe a brief shower or two across Okeechobee County and
the Treasure Coast into the early/mid afternoon. However, model
guidance has been overdoing PoPs as of late, and low level moisture
is limited. Will therefore keep rain chances out of the forecast.
Limited moisture and low level convergence should also lead to a dry
frontal passage for the most part into tonight. Isolated showers,
however, may develop over the waters and push toward Brevard County
and Treasure Coast as low level winds quickly veer onshore behind
the front into late tonight.

Saturday-Monday...While the 00Z forecast model guidance remained
largely unchanged in their SLP progs for Sunday-Monday, the GFS has
at least joined the ECM/UKM/CMC camp in showing a wetter solution,
meaning regardless of the coherency of any GOMEX low that forms,
confidence is becoming higher for a wetter 2-day period.

The weak cool front which sags through ECFL Friday night, stalls
over south Florida Saturday-Saturday night, then begins to lift back
north as warm from into/over the CWA Sunday. At least a couple (and
possibly a third) weak areas of low pressure form on either side of
Florida along the strengthening low level baroclinic zone. Increasing
moisture and deep layer forced ascent over the frontal surface will
lead to widespread clouds and precip breaking out across the CWA
early Sunday morning, and continuing through early Monday, until the
low "jumps" into the pre-existing baroclinic zone off the southeast
seaboard, rapidly spins up, dragging the front back south through
the CWA Monday night.

Small afternoon shower chances across the south will spread north by
late Saturday night. Current pops for Sunday have trended up to 50
south and 60-70 north, but given the setup, another upward push of
10-20 percent toward the categorical range seems likely, especially
for the northern CWA, Sunday afternoon-evening. Toyed with the idea
of inserting TS for Sunday, but not terribly confident in the extent
of instability, so will hold off for the time being.

Tuesday-Friday...Dry conditions will prevail as a series of short
wave troughs move through the eastern CONUS and western Atlantic and
keep mid level heights suppressed over Florida throughout much of
next week. A second reinforcing dry cold front is forecast to slide
south through the peninsula early Wednesday. Temps have trended
cooler, with readings a couple cats below normal (U60s-L/M70s maxes
and 40s-L50s mins).

&&

.AVIATION...Mostly VFR next 24 hours. Patchy fog will still be
possible, mainly through 13Z this morning, producing tempo IFR/MVFR
visibilities. Airmass remains relatively dry today and with only a
slight moisture increase ahead of a weakening front that will move
through the area tonight, rain chances look slim.

&&

.MARINE...Today-Tonight...Overall favorable boating conditions will
continue into today, ahead of a weakening cold front that will
approach north Florida later in the afternoon. Offshore winds up to
10-15 knots expected ahead of this boundary, with winds becoming
S/SE near the coast from the Cape southward later this afternoon as
a weak sea breeze forms. Seas will remain around 2-4 feet.

As front moves through the waters tonight, expect deteoriating
marine conditions as N/NE wind surge around 20 knots behind the
front, builds seas up to 6-7 feet over the coastal waters of Volusia
County late this evening, and into the offshore waters of Brevard
County late in the night. A SCA will go into effect for this portion
of the coastal waters tonight.

Saturday-Tuesday...SCA conditions briefly spread south of Sebastian
Inlet through Saturday and linger into early evening before local
pressure gradient weakens and winds/seas relax, settling into 3-5FT
range Sunday. There is a small possibility of a N-NNE wind surge (a
local "wedge nor'easter" as it is referred to up there) offshore NE
Florida sending some higher seas offshore Volusia County Sunday
night-early Monday, before low pressure crosses the state and sends
a cold front back southward across the MAOR Monday night. Increasing
northerly winds and seas expected through Tuesday.

&&

.FIRE WEATHER...
Today...Warmer than normal temperatures and a relatively dry airmass
out ahead of an approaching front, may produce min RH values as low
as the low to mid 30s over the interior this afternoon. However,
W/NW winds are expected to remain below 15 mph today.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  60  73  62 /  10  10  10  20
MCO  85  62  78  62 /  10  10  10  20
MLB  85  63  77  66 /  10  10  20  30
VRB  85  63  78  65 /  10  20  20  40
LEE  83  59  78  61 /  10  10  10  20
SFB  85  61  77  62 /  10  10  10  20
ORL  85  62  78  62 /  10  10  10  20
FPR  85  62  78  65 /  10  20  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 PM this evening to 7 AM EST
     Saturday for Flagler Beach to Volusia-Brevard County Line 0-
     20 nm.

     Small Craft Advisory from 10 AM to 10 PM EST Saturday for
     Sebastian Inlet to Jupiter Inlet 20-60 nm.

     Small Craft Advisory from 4 AM to 10 PM EST Saturday for Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 10 PM this evening to 10 PM EST
     Saturday for Flagler Beach to Volusia-Brevard County Line
     20-60 nm.

&&

SHORT TERM/AVIATION...Weitlich
LONG TERM/IMPACT WX...Cristaldi
Hazardous weather outlook, Mar 9, 6:18 PM EST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
618 PM EST Thu Mar 9 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-101000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
618 PM EST Thu Mar 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Mostly clear skies and light winds late tonight will bring a chance
of fog.  A few locations could have significant visibility
restrictions, especially near any smoldering wildfires.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A threat for rip currents will continue at area beaches into the
weekend. Poor conditions for small craft operation are forecast
behind a weak frontal boundary Friday night into the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Lascody

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:38 AM ESTSmall Craft AdvisoryMLB23 hr
Mar 10, 12:36 PM ESTRed Flag WarningMLBOrange, Osceola, Seminole5 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.